Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 72, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2018, 8:19 PM CDT for 4 counties in Mississippi. It was in force for 71 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2018, 8:19 PM CDT (01:19 UTC)
- Expired
- Apr 3, 2018, 9:30 PM CDT
- In force
- 71 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Attala County, MS, Choctaw County, MS, Holmes County, MS, Webster County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:45 PM CDT | TSTM WND DMG | 1 W Eupora, MS | TREE DOWN ON A POWER LINE. |
| Apr 3, 8:50 PM CDT | TSTM WND DMG | 1 N Kosciusko, MS | MULTIPLE TREES DOWN IN THE CITY OF KOSCIUSKO. |
| Apr 3, 8:50 PM CDT | TSTM WND DMG | Mantee, MS | CAR PORT BLOWN OVER AND DESTROYED. |
| Apr 3, 8:55 PM CDT | TSTM WND DMG | 1 Ese Eupora, MS | *** 2 INJ *** TREE FELL ON A HOUSE WITH INJURIES TO 2 OCCUPANTS. REPORT RELAYED FROM THE EUPORA FIRE CHIEF. |
| Apr 3, 8:55 PM CDT | TSTM WND DMG | 1 Se Eupora, MS | TREE FELL ON A HOUSE ALONG ADAMS AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 3, 8:13 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WUUS54 KJAN 040119
SVRJAN
MSC007-019-051-155-040230-
/O.NEW.KJAN.SV.W.0072.180404T0119Z-180404T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
819 PM CDT TUE APR 3 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Choctaw County in central Mississippi...
Southeastern Holmes County in central Mississippi...
Attala County in central Mississippi...
Webster County in north central Mississippi...
* Until 930 PM CDT
* At 819 PM CDT, severe thunderstorms were located along a line
extending from near Gore Springs to near Ebenezer, moving east at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Kosciusko, Durant, Eupora, Ackerman, Goodman, Maben, Mathiston,
Newport, Clarkson, Smyrna, Embry, Bowling Green, Hesterville,
Cumberland, Sherwood, Chester, Zama, Bellefontaine, Mcadams and
Reform.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3320 8911 3320 8921 3311 8922 3311 8932
3293 8932 3293 8973 3288 8973 3288 8984
3289 8987 3291 9003 3326 8991 3322 8975
3329 8970 3329 8945 3343 8945 3346 8938
3346 8951 3372 8951 3374 8904
TIME...MOT...LOC 0119Z 269DEG 41KT 3376 8970 3294 9003
HAIL...<.75IN
WIND...60MPH
$$
DL5 follow-up statements
946
WWUS54 KJAN 040147
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
847 PM CDT TUE APR 3 2018
MSC051-040157-
/O.CAN.KJAN.SV.W.0072.000000T0000Z-180404T0230Z/
Holmes MS-
847 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOLMES COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and north central Mississippi. A severe thunderstorm watch
also remains in effect until midnight CDT for central, north central,
northeastern and east central Mississippi.
LAT...LON 3356 8906 3356 8909 3320 8911 3320 8921
3311 8922 3311 8932 3293 8932 3293 8973
3288 8973 3289 8990 3309 8982 3328 8970
3329 8945 3343 8945 3346 8938 3346 8951
3360 8951 3372 8943 3374 8904
TIME...MOT...LOC 0147Z 269DEG 41KT 3376 8933 3295 8966
$$
MSC007-019-155-040230-
/O.CON.KJAN.SV.W.0072.000000T0000Z-180404T0230Z/
Choctaw MS-Attala MS-Webster MS-
847 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CHOCTAW...ATTALA AND WEBSTER COUNTIES...
At 847 PM CDT, severe thunderstorms were located along a line
extending from near Slate Springs to near Mcadams, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kosciusko, Eupora, Ackerman, Mathiston, Newport, Hesterville,
Cumberland, Sherwood, Clarkson, Chester, Zama, Bellefontaine,
Mcadams, Reform, Possumneck, Smyrna, Embry, Weir, Ethel and Mantee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 8906 3356 8909 3320 8911 3320 8921
3311 8922 3311 8932 3293 8932 3293 8973
3288 8973 3289 8990 3309 8982 3328 8970
3329 8945 3343 8945 3346 8938 3346 8951
3360 8951 3372 8943 3374 8904
TIME...MOT...LOC 0147Z 269DEG 41KT 3376 8933 3295 8966
HAIL...<.75IN
WIND...60MPH
$$
DL125
WWUS54 KJAN 040203
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
903 PM CDT TUE APR 3 2018
MSC007-019-155-040230-
/O.CON.KJAN.SV.W.0072.000000T0000Z-180404T0230Z/
Choctaw MS-Attala MS-Webster MS-
903 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CHOCTAW...EASTERN ATTALA AND EASTERN WEBSTER COUNTIES...
At 902 PM CDT, severe thunderstorms were located along a line
extending from near Mantee to near Kosciusko, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kosciusko, Eupora, Ackerman, Mathiston, Cumberland, Sherwood,
Clarkson, Chester, Zama, Reform, Smyrna, Weir, Ethel, Mantee, French
Camp and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 8906 3356 8909 3320 8911 3320 8921
3311 8922 3311 8932 3293 8932 3293 8973
3305 8967 3319 8953 3329 8945 3348 8933
3373 8919 3374 8904
TIME...MOT...LOC 0202Z 272DEG 46KT 3373 8908 3294 8944
HAIL...<.75IN
WIND...60MPH
$$
DL141
WWUS54 KJAN 040206
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
906 PM CDT TUE APR 3 2018
MSC007-019-155-040230-
/O.CON.KJAN.SV.W.0072.000000T0000Z-180404T0230Z/
Choctaw MS-Attala MS-Webster MS-
906 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CHOCTAW...EASTERN ATTALA AND EASTERN WEBSTER COUNTIES...
At 904 PM CDT, severe thunderstorms were located along a line
extending from near Montpelier to near McCool, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management. At 849 pm, a tree was blown down on a
house in Eupora.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kosciusko, Eupora, Ackerman, Mathiston, Cumberland, Sherwood,
Clarkson, Chester, Zama, Reform, Smyrna, Weir, Ethel, Mantee, French
Camp and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 8906 3356 8909 3320 8911 3320 8921
3311 8922 3311 8932 3293 8932 3293 8973
3305 8967 3319 8953 3329 8945 3348 8933
3373 8919 3374 8904
TIME...MOT...LOC 0204Z 269DEG 41KT 3373 8906 3294 8942
HAIL...<.75IN
WIND...60MPH
$$
DL472
WWUS54 KJAN 040217
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
917 PM CDT TUE APR 3 2018
MSC007-019-155-040230-
/O.CON.KJAN.SV.W.0072.000000T0000Z-180404T0230Z/
Choctaw MS-Attala MS-Webster MS-
917 PM CDT TUE APR 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CHOCTAW...EASTERN ATTALA AND NORTHEASTERN WEBSTER COUNTIES...
At 916 PM CDT, severe thunderstorms were located along a line
extending from near Una to just west of Louisville, moving east at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency management. Multiple trees were downed in Webster
County.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ackerman, Mathiston, Chester, Zama, Cumberland, Reform, Smyrna,
Sherwood, Clarkson, Weir, Mantee and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3356 8906 3356 8909 3320 8911 3320 8921
3311 8922 3311 8932 3293 8932 3293 8951
3300 8950 3313 8945 3326 8935 3374 8911
3374 8904
TIME...MOT...LOC 0216Z 263DEG 48KT 3377 8877 3298 8932
HAIL...<.75IN
WIND...60MPH
$$
DL285
WWUS54 KJAN 040229
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
929 PM CDT TUE APR 3 2018
MSC007-019-155-040239-
/O.EXP.KJAN.SV.W.0072.000000T0000Z-180404T0230Z/
Choctaw MS-Attala MS-Webster MS-
929 PM CDT TUE APR 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW...EASTERN ATTALA AND
NORTHEASTERN WEBSTER COUNTIES WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until midnight CDT for
central, north central, northeastern and east central Mississippi.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.
LAT...LON 3356 8906 3356 8909 3320 8911 3320 8921
3311 8922 3311 8932 3293 8932 3293 8951
3300 8950 3313 8945 3326 8935 3374 8911
3374 8904
TIME...MOT...LOC 0229Z 269DEG 41KT 3377 8861 3298 8916
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:43 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 3, 6:43 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Tue Apr 3 2018
...SEVERE WEATHER EXPECTED INTO TONIGHT...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Gusty showers and thunderstorms are expected to race from west to
east across the region through midnight to 1 am, although they may
not entirely clear through the PIB/HBG area until 3 am or so. With
these storms anticipate westerly wind gusts up to 50 mph or more
with brief flight cat reductions down to IFR levels. Ahead of the
storms southwest winds will blow from 10 to 20 mph with a wind
shift to the northwest as the front comes through and conditions
remaining gusty. VFR conditions should prevail in all areas by mid
morning tomorrow as clouds thin and clear. However, north winds
will continue to gust up to 20 to 25 miles in all areas tomorrow
through the day. /BB/
&&
.DISCUSSION...
.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.
Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.
For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.
For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/
.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.
The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 46 61 40 72 / 90 1 1 2
Meridian 48 63 37 71 / 85 6 1 2
Vicksburg 46 61 42 72 / 88 0 1 2
Hattiesburg 53 67 39 73 / 86 21 1 1
Natchez 47 63 41 73 / 88 2 1 1
Greenville 42 57 41 68 / 99 0 1 2
Greenwood 42 58 39 69 / 100 0 1 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 3 AM CDT Wednesday for MSZ018-019-025-026-
034-035.
LA...None.
AR...Wind Advisory until 3 AM CDT Wednesday for ARZ074-075.
&&
15/17/BBHazardous weather outlook, Apr 3, 2:58 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 258 PM CDT Tue Apr 3 2018 ARZ074-075-MSZ018-019-025-026-034-035-042000- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- Humphreys- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, and northwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Severe thunderstorms capable of producing mainly damaging wind gusts, but also hail up to golfball size, and a few tornadoes are expected beginning late this afternoon and continuing into this evening. Before and after thunderstorms move into the area, windy conditions are anticipated through this afternoon through tonight across the region. Winds will gust up to 40 to 45 mph at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ027>033-036-042000- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms capable of producing mainly damaging wind gusts, but also hail up to golfball size, and a few tornadoes are expected this evening. Before and after thunderstorms move into the area, windy conditions are anticipated through this afternoon through tonight across the region. Winds will gust up to 40 to 45 mph at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ007>009-015-016-023>026-MSZ037>063-042000- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee- Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren- Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson- Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Severe thunderstorms capable of producing damaging wind gusts, hail up to golfball size, and a few tornadoes are possible beginning late this afternoon across northeast Louisiana and the Mississippi Delta, before moving south and east through tonight. Before and after thunderstorms move into the area, windy conditions are anticipated this afternoon through the most of the nighttime hours across the region. Winds will gust in the 30 to 40 mph range at times. This may knock down vulnerable trees and make travel difficult for high profile vehicles. (https://www.weather.gov/images/jan/graphicast/image1.png) (https://www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ064>066-072>074-042000- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 258 PM CDT Tue Apr 3 2018 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight Severe thunderstorms capable of producing damaging wind gusts, hail up to golfball size, and a few tornadoes are possible beginning late this afternoon across northeast Louisiana and the Mississippi Delta, before moving south and east through tonight. (https://www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Apr 3, 7:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG LELAND 33.40N 90.90W
04/03/2018 WASHINGTON MS EMERGENCY MNGR
TREE DOWN IN LELAND.
&&
TW/JELocal storm report, Apr 3, 7:51 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 1 S LAKE PROVIDENCE 32.80N 91.18W
04/03/2018 EAST CARROLL LA FIRE DEPT/RESCUE
TREES AND POWER LINES DOWN IN LAKE
PROVIDENCE.
&&
TW/JELocal storm report, Apr 3, 7:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG 4 SSW PIONEER 32.68N 91.45W
04/03/2018 WEST CARROLL LA FIRE DEPT/RESCUE
POWER LINES DOWN ALONG HWY 577.
&&
TW/JELocal storm report, Apr 3, 7:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 14 S LAKE PROVIDENCE 32.61N 91.18W
04/03/2018 EAST CARROLL LA FIRE DEPT/RESCUE
TREE DOWN ON A HOUSE IN ALSATIA.
&&
TW/JELocal storm report, Apr 3, 7:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 SSE LAKE VILLAGE 33.29N 91.27W
04/03/2018 CHICOT AR EMERGENCY MNGR
APPROXIMATELY 30 POWER POLES AND MULTIPLE
TREES DOWNED AND SNAPPED FROM LAKE VILLAGE
DOWN TO THE GREENVILLE BRIDGE. MOST OF THE
AREA IS WITHOUT POWER.
&&
DBLocal storm report, Apr 3, 7:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
757 PM CDT TUE APR 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND DMG 3 WSW SILVER CITY 33.08N 90.53W
04/03/2018 HUMPHREYS MS BROADCAST MEDIA
TREES SNAPPED ALONG 149 SOUTH OF SILVER
CITY.
&&
TW/JEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 53 min |
| Apr 3, 7:20 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 70 min |
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 49 min |
| Apr 3, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson, Warren | 65 min |
| Apr 3, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 73 min |
| Apr 3, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 80 min |
| Apr 3, 8:23 PM CDT | Special Weather Statement | JAN | Copiah | 37 min |
| Apr 3, 8:40 PM CDT | Special Weather Statement | JAN | Franklin, Jefferson | 35 min |
| Apr 3, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 52 min |
| Apr 3, 8:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Winston | 65 min |
| Apr 3, 9:01 PM CDT | Special Weather Statement | JAN | Copiah, Simpson | 29 min |
| Apr 3, 9:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Covington, Jasper, Jefferson Davis, Lawrence, Lincoln and 3 more | 79 min |
| Apr 3, 9:18 PM CDT | Special Weather Statement | JAN | Lincoln | 42 min |
| Apr 3, 9:21 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 69 min |
| Apr 3, 9:33 PM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Apr 3, 9:42 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Scott | 78 min |
| Apr 3, 10:13 PM CDT | Special Weather Statement | JAN | Forrest | 47 min |
| Apr 3, 10:18 PM CDT | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones | 57 min |
| Apr 3, 10:30 PM CDT | Special Weather Statement | JAN | Marion | 45 min |
| Apr 3, 10:46 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 59 min |
| Apr 3, 11:11 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.